Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Heart Palpitations
Jan 3, 2010

Hi Doc,

I have been on a boosted PI (Darunivir) for about 7 months having switched from Atripla. I have been getting some strange cardiac symptoms over the past year or so, mainly when I lie down and try to sleep (these are worse if I have been exercising). My heart seems to be beating in a strange rhythm and the odd extra beat. I have also been dizzy and short of breath when I run. I have never smoked and am a moderate drinker.

Is there any data on Truvada and cardiac toxicity? Truvada is the only remaining component of my original regime and I'm wondering if this could be causing the problem?

I'm considering dropping the Truvada element and just taking the boosted PI - the data from the Cape Town study seems to support boosted mono-therapy - again I wondered what you though about this?

I'm having an ECG and Echo tomorrow but these symptoms are so sporadic I don't know if either will pick anything up conclusively - perhaps a 24 tape would be better?. If there was something really wrong, would it show in these tests in the absence of the palpitation or arrhythmia?

Thanks again for your support

Response from Dr. Henry

Truvada so far has a very clean track record for cardiac problems. Many conditions can result to cardiac palpitations. A 24 hour Holter monitor is one of the preferred tests to correlate your symptoms with EKG tracings. Boosted PI monotherapy is still not generally recommended particularly for persons with long term treatment history--its cardiac safety has not been extensively evaluated. KH



Previous
wine with atripla
Next
cant sleep

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement